Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 44, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 5, 2004, 4:07 PM EDT for Putnam County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2004, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 5, 2004, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 052007
SVROKX
CTC001-NYC079-052030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
407 PM EDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PUTNAM COUNTY IN SOUTHEAST NEW YORK
NORTH CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT
* UNTIL 430 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF LAKE CARMEL...MOVING EAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES SOUTH OF PATTERSON AROUND 415 PM
DANBURY AND 6 MILES SOUTH OF POOTATUCK STATE FOREST AROUND 425 PM
BROOKFIELD AND BETHEL AROUND 430 PM
SOME OTHER LOCATIONS IN THE WARNING INCLUDE CARMEL AND FARMER MILLS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4155 7382 4137 7383 4136 7341 4143 7338
4156 7345What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:25 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 5, 2:25 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 225 PM EDT MON JUL 5 2004 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... COLD FRONT EXITS FAR EASTERN ZONES AROUND 06Z TONIGHT WITH SHOWERS ENDING WITH OR SHORTLY AFTER FRONTAL PASSAGE. STRONG UPPER LEVEL SHORT WAVE FOLLOWS SEVERAL HOURS LATER BUT IT APPEARS THIS FEATURE WILL LACK MOISTURE TO TRIGGER ANY FURTHER CONVECTION DURING THE OVERNIGHT. THUS WILL END THREAT ACROSS MY AREA BY 06Z. DRY CONDITIONS EXPECTED TUESDAY AND TUESDAY NIGHT AS WEAK RIDGE SLIDES ACROSS FROM THE WEST. TEMPERATURES SHOULD REMAIN FAIRLY CLOSE TO NORMAL LEVELS THROUGH THIS PERIOD GOING WITH A MESH OF ETA AND MAV OUTPUT. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... MOISTURE LEVELS ON THE INCREASE WEDNESDAY IN ADVANCE OF COLD FRONT SWEEPING EASTWARD. WILL INTRODUCE A THREAT OF SHOWERS LATE IN THE DAY WITH THE BETTER CHANCE HOLDING OFF UNTIL AFTER DARK. WILL KEEP THIS CHANCE GOING INTO THURSDAY EVENING AS FRONTAL BOUNDARY WILL BE A SLOW MOVER AS WAVE DEVELOPS ALONG IT OVER PENNSYLVANIA WEDNESDAY NIGHT. THEREAFTER...LOOKING AT FAIR SKIES AND A WARMING TREND THROUGH THE WEEKEND WITH RIDGE DOMINATING. APPROACHING COLD FRONT MONDAY WILL WARRANT THE NEXT MENTION OF SHOWERS. TEMPERATURES CLOSE TO NORMAL LEVELS WEDNESDAY...COOLING OFF A BIT IN WAKE OF COLD FRONT LATE THURSDAY. MERCURY REBOUNDS QUICKLY BY THE WEEKEND WITH SUNDAY APPEARING TO BE THE WARMEST DAY THROUGH THIS PERIOD. && .MARINE... SEAS AT BUOY 44017 STILL RUNNING AT NEAR 5 FEET AND WITH THE SOUTHERLY FLOW EXPECTED TO CONTINUE AHEAD OF THE COLD FRONT WILL KEEP SEAS NEAR 5 FEET INTO EARLY THIS EVENING...AROUND 02Z. THEN SEAS ON ALL WATERS WILL BE BELOW SMALL CRAFT AND ARE EXPECTED TO REMAIN THROUGH THE REST OF THE FORECAST PERIOD. WINDS ON ALL THE WATERS ARE NOT FORECAST TO BE A PROBLEM. WITH ANY SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THE EVENING VISIBILITY CAN BE REDUCED. && .AVIATION... FROM NYC WEST...SEVERAL LINES OF SCT TO NUMEROUS SHOWERS AND TSTMS WILL CONTINUE TO DEVELOP FROM PA EAST ACROSS EASTERN NY AND NJ ...WHERE THE INSTABILITY IS GREATEST DUE TO MID AND UPPER LEVEL DRYING. ALTHOUGH PREVAILING CIGS AND VSBY ARE VFR...THEY WILL BECOME MVFR WITH THE HEAVIER SHOWERS AND TSTMS. WITH PRECIPITABLE WATER CONTENTS ABOVE 2 INCHES...ANY SHOWER OR TSTM THAT DEVELOPS HAS THE CAPABILITY OF PRODUCING HVY DOWN POURS...WHICH ALONG WITH LIGHTNING...SHOULD BE THE MAIN THREATS THROUGH THE EVENING HOURS...UNTIL ABOUT 03Z. EAST OF NYC...IFR CIGS AND MVFR VSBYS SHOULD IMPROVE TEMPORARILY ...MAINLY BETWEEN 20 AND 23Z...BEFORE RE-DEVELOPING AFTER SUNSET WITH LOW LEVEL COOLING OF A NEARLY SATURATED AIR MASS AS ELEVATED CONVECTION ADVECTS EAST ACROSS THE REGION. TIMING OF THE UPSTREAM COLD FRONT...WILL VARY FROM 04Z AT KSWF UNTIL 08Z AT KGON. && .HYDROLOGY... NO WIDESPREAD PROBLEMS EXPECTED INTO THIS EVENING WITH SHOWERS GENERALLY SCATTERED ABOUT. HOWEVER WITH SOME BEEFY PRECIPITABLE WATER VALUES STILL IN PLAY...LOCALLY HEAVY RAIN IS A THREAT AND THUS RAINFALL AMOUNTS WILL NEED TO BE CLOSELY MONITORED. NOTE...OUR RADAR IS DOWN AND WILL REMAIN DOWN UNTIL TOMORROW AWAITING THE ARRIVAL OF A NEEDED PART. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...SMALL CRAFT ADVISORY FOR ROUGH SEAS...ANZ355-353-350. &&
Hazardous weather outlook, Jul 5, 3:55 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 355 AM EDT MON JUL 5 2004 CTZ005>012-NJZ002>006-011-NYZ067>081-061000- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 355 AM EDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK... NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in New York, 2004Severe Thunderstorm Warnings in Connecticut, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.